Log in
Anxiety Support
39,319 members41,839 posts

Desperate for help, slow heart rate and Seroxat

I’m so desperate people, it feels so lonely as it seems that I’m out of options, so please take time to read and share any ideas😥🙏🏼

I’m 40 years male and unfortunately have suffered from anxiety as long as I can remember, it was first managed fine through Citalopram for about 1 year, until i woke up one morning suddenly feeling so weak that I couldn’t even stand up of my feet. My normal resting HR of 70 had dropped to below 50 with very low Blood pressure, including all the symptoms of bradycardia. I went to a cardiologist who ran a lot of expensive tests and finally recommended coming off the citalopram and a peace maker if that didn’t help!!!

GP put me on 40 mg seroxat and thankfully my symptoms were restored within a few days.

This was 6 years ago and I felt so thankful for this second chance. But a year ago the same scary scenario happened again, dangerously low heart rate and all the other awful symptoms with it:(

Drastic change was needed and my psychiatrist reduced the dosage of seroxat from 40mg to 30mg, this helped once again but only temporary . Being so desperate , I have since gradually reduced the dosage and down to only 5 mg per day now. All the suffering the extreme withdrawal symptoms, (severe insomnia, depression, panics,...) only gave me 4 days free of bradycardia. just on the tiny dose of 5mg per day. How can this be possible?😥😥

No words can describe how sad and exhausted I feel right now. All the bad symptoms of bradycardia (can’t even move or eat) but also suffering from withdrawal symptoms as well as panic attacks and anxiety. I’m ready to give up with no hope.

Please write to me, I know I must be an odd case but does anyone know of any alternative to SSRI’s that wouldn’t cause me a low heart rate?

Is it even the small 5mg seroxat causing this?

Could Pregabalin be a last resort for me? 🙏🏼🙏🏼🙏🏼

9 Replies
oldestnewest

Hello good pal, I deeply sympathise with you. My husband took Seroxat but it didn't agree with him. However my son has been on it years with no ill effects. My husband now takes Citrolpram and it agrees with him. I am bi polar but I take 75gm of Pregablin each evening and have no side effects. Do you walk regularly? Exercise is good for you. Are you alone I your suffering? It's not good to battle anything alone, I just hope you get the support you need to help you overcome all of this. Keep a positive attitude as there are lots of people battling like you are. Take care hope I helped.

1 like
Reply

Thanks for sharing this, it’s specially worrying that my Heart rate has dropped so low to around 50 bpm this leaves me too weak to go out even for a 5 mins walk, which makes dealing with anxiety/ depression even harder.

I just need to find out if there’s a medication for anxiety that doesn’t interfere with the Heart rate. thats my only hope right now. Thanks again for your reply..

Reply

My pleasure, I wish you well and happiness too xx

1 like
Reply

Please consider forming an alliance with your physicians so that THEY will help you get to the bottom of the problem. You will not feel alone. You will feel supported.

You can form a team for yourself to help restore your strength.

My neighbor had a problem with this for many years. She worked to find the source of the problem with her medical.

Problem found and corrected.

Reply

Thanks for your comforting words. I need every bit of hope I can get. I may have to try to find another psychiatric with more specific knowledge around these complicateions which isn’t the easiest here in Manchester 😐.

thanks X

Reply

Fluoxatine is supposed to be very good for your heart. I looked it up as I have health anxiety and cannot take normal meds due to different side effects. I'm currently on duloxetine but I did look into Fluoxatine as I know other people who take it. I'm assuming you're in the US because of you saying the tests were costly, I'm in the UK so I'm not too sure if it's the same name over there.

1 like
Reply

Oh and also my father in law has af. And he has used mirtazapine. Hugs xx

1 like
Reply

Thanks 🙏🏼 x x

Reply

Thanks a lot for the relevant info, I’m actually in UK too , the reason for expensive tests was that I had to go private as my GP advised it could take months of waiting through NHS. I’ve looked at fluoxetine and it seems good, but found a study suggesting that it too could interfere and disrupt the current around the heart. Very similar to what I’m experiencing with my paroxetine😐 I just don’t know what to do next... I’m not stable enough to go without any tablets but can’t continue to cope with this low heart rate either. But thank you.. I will look at it again X X

Reply

You may also like...